Alert archive / Michigan / Beach Hazards Statements in 2024
Beach Hazards Statement 1, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this beach hazards statement at May 22, 2024, 4:12 AM EDT for 6 counties in Michigan. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- May 22, 2024, 4:12 AM EDT (08:12 UTC)
- Expired
- May 22, 2024, 8:00 PM EDT
- In force
- 16 hr
- Issued by
- NWS Grand Rapids, MI
Counties Allegan County, MI, Mason County, MI, Muskegon County, MI, Oceana County, MI, Ottawa County, MI, Van Buren County, MI
The radar
The Grand Rapids radar (KGRR), 60 km from the middle of the area, began a volume at 08:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 8.2 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 442 J/kg
- Mixed-layer CIN
- -98 J/kg
- Mixed-layer LCL
- 1016 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
999 WHUS43 KGRR 220812 CFWGRR Coastal Hazard Message National Weather Service Grand Rapids MI 412 AM EDT Wed May 22 2024 MIZ037-043-050-056-064-071-221615- /O.NEW.KGRR.BH.S.0001.240522T0812Z-240523T0000Z/ Mason-Oceana-Muskegon-Ottawa-Allegan-Van Buren- 412 AM EDT Wed May 22 2024 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers may be heavily swamped by waves. * WHERE...Mason, Oceana, Muskegon, Ottawa, Allegan and Van Buren counties. * WHEN...Through this evening. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...South sides of south piers will be most dangerous. Conditions will improve this afternoon from south to north. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions and do not venture out on piers. Please check with your local authorities on potential beach closures. && $$
2 follow-up statements
445 WHUS43 KGRR 221450 CFWGRR Coastal Hazard Message National Weather Service Grand Rapids MI 1050 AM EDT Wed May 22 2024 MIZ037-043-050-056-064-071-222300- /O.CON.KGRR.BH.S.0001.000000T0000Z-240523T0000Z/ Mason-Oceana-Muskegon-Ottawa-Allegan-Van Buren- 1050 AM EDT Wed May 22 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers may be heavily swamped by waves. * WHERE...Mason, Oceana, Muskegon, Ottawa, Allegan and Van Buren counties. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions and do not venture out on piers. Please check with your local authorities on potential beach closures. && $$
500 WHUS43 KGRR 221842 CFWGRR Coastal Hazard Message National Weather Service Grand Rapids MI 242 PM EDT Wed May 22 2024 MIZ037-043-050-056-064-071-230000- /O.CON.KGRR.BH.S.0001.000000T0000Z-240523T0000Z/ Mason-Oceana-Muskegon-Ottawa-Allegan-Van Buren- 242 PM EDT Wed May 22 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers may be heavily swamped by waves. * WHERE...Mason, Oceana, Muskegon, Ottawa, Allegan and Van Buren counties. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions and do not venture out on piers. Please check with your local authorities on potential beach closures. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this beach hazards statement went out at May 22, 3:52 AM EDT, 20 minutes earlier. Its key messages:
- Quiet through Thursday
- Cold Front Brings Showers/Storms Friday night into Saturday
- Low Moves in From the South WIth Rain Showers on Sunday
- Upper Trough Results in Showers Monday into Tuesday
Area forecast discussion, May 22, 3:52 AM EDT, 20 minutes before
Area Forecast Discussion National Weather Service Grand Rapids MI 352 AM EDT Wed May 22 2024 .KEY MESSAGES... - Quiet through Thursday - Cold Front Brings Showers/Storms Friday night into Saturday - Low Moves in From the South WIth Rain Showers on Sunday - Upper Trough Results in Showers Monday into Tuesday && .DISCUSSION... Issued at 352 AM EDT Wed May 22 2024 - Quiet through Thursday A cold frontal boundary will move through lower Michigan this morning as the upper low progresses further north into Ontario. Some light shower activity will be possible this morning, but most areas should stay dry. Temperatures drop closer to normal with highs in the 70s this afternoon and Thursday. Humidity values decrease as dewpoints fall into the 50s behind the cold front. - Cold Front Brings Showers/Storms Friday night into Saturday A cold front will move into the state from the west Friday night with an increase in moisture and instability. Surface dew points will push into the 60s with MUCAPE values approaching 1000 j/kg. We are currently carrying 60-70 pct chances for precipitation as the cold front sweeps through. Chances will begin late Friday afternoon and linger into Saturday morning, but the bulk of the rain will fall Friday night. Rainfall totals will likely be in the quarter to half inch range in most areas. SPC currently has a marginal in the southwest cwa. Any severe threat would likely be confined to the afternoon and evening as stronger storms advect in from the west. - Low Moves in From the South With Rain Showers on Sunday A surface low moves in on Sunday from the south bringing chances for mainly rain showers. We currently have 30-50 percent chances for rain Sunday into Sunday night as an upper system moves in as well. The low will be deepening as it moves in with plenty of moisture to work wit. Can see needing to up chances for rain Sunday into Sunday night. - Upper Trough Results in Showers Monday into Tuesday The upper trough and low linger into the early portion of next week. We actually have chances for rain from Monday night right through Wednesday. Can see needing to up our chances from the current 30-50 percent values with time as well. Also, we may need to lower temps as there will likely be clouds and showers around each day. && .AVIATION /06Z TAFS THROUGH 06Z THURSDAY/... Issued at 200 AM EDT Wed May 22 2024 A cold front is situated north to south over portions of Central Wisconsin. Ahead of the front a decaying line of showers and storms are occurring. At this point we have left all thunder chances out of the TAFs as it looks like the front will come in largely if not completely dry. Behind the front over Western Wisconsin, MVFR ceilings are in place. The front and the lower ceilings will progress into Western Lower Michigan around 12Z. Lower ceilings (MVFR) will spill into the TAF sites during the course of the morning. MKG will be most impacted by these ceilings as they will stay in the bulk of the day. By mid afternoon, most places should be back to VFR. It looks like the frontal boundary will pass through the area dry so we are expecting no restrictions to visibility through the TAF period. South to southwest winds of 15 to 25 knots can be expected the remainder of the night and through the daytime hours of Wednesday. && .MARINE... Issued at 352 AM EDT Wed May 22 2024 Strong southwest flow lasts through this morning leading to hazardous winds and waves. Gusts to 25 to 30 knots are expected through this morning before winds weaken during the afternoon. Waves will peak at 7 to 8 feet and will drop from south to north late morning and afternoon. Conditions will remain hazardous to small craft through this evening, with conditions improving from south to north. Marine conditions remain quiet through Friday before waves begin to build to 3 to 4 feet Saturday morning with westerly winds. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...None. MARINE...Small Craft Advisory until 8 PM EDT this evening for LMZ844>849. && DISCUSSION...Duke/Thielke AVIATION...Duke MARINE...Thielke
Nearby
Beach Hazards Statements in Michigan, 2024Every beach hazards statement in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.